Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Brownsville, TX

September 19, 2009Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Sep 19, 2009, 6:33 PM CDT for Hidalgo County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2009, 6:33 PM CDT (23:33 UTC)
Expired
Sep 19, 2009, 7:11 PM CDT
In force
38 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 59 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 7:05 PM CDTFLASH FLOODWeslaco, TXSOME HOMES HAVE WATER UP TO DOOR STEPS. BUSINESS 83 BETWEEN AIRPORT DRIVE AND TEXAS HAVE MAJOR FLOODING AS WELL AS OTHER CITY STREETS. TRAFFIC FINDING ALTERATE ROUTES. ESTIMATED RAINFALL AROUND 6 INCHES.
Sep 19, 7:10 PM CDTFLASH FLOODWeslaco, TXCITY EMERGENCY MANAGER REPORTS SEVERAL CARS TOTALED DUE TO FLOOD WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2009-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2009-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 192333
FFWBRO
TXC215-200030-
/O.NEW.KBRO.FF.W.0004.090919T2333Z-090920T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
633 PM CDT SAT SEP 19 2009

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  WESLACO.
  MERCEDES.
  DONNA.


* UNTIL 730 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM THUNDERSTORMS OVER
  THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2612 9787 2610 9808 2621 9805 2624 9787

$$

61
1 follow-up statement
000 
WGUS74 KBRO 200011
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
711 PM CDT SAT SEP 19 2009

TXC215-200021-
/O.CAN.KBRO.FF.W.0004.000000T0000Z-090920T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO-
711 PM CDT SAT SEP 19 2009

...THE FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN HIDALGO
COUNTY...

THOUGH THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT...THERE MAY BE
POCKETS OF HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF
ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM
BY FOOT OR BY AUTOMOBILE.

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN


LAT...LON 2612 9787 2610 9808 2621 9805 2624 9787

$$

61

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 1:45 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Sep 19, 1:45 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT SAT SEP 19 2009

.DISCUSSION...  TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF
YEAR TODAY DUE TO AMPLE AMOUNT OF SUNSHINE.  BRO SOUNDING THIS
MORNING SHOWED A PRECIP WATER OF 2.05 AND A K-INDEX OF 31. SHOWERS
AND THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AS MOISTURE AND
INSTABILITY HAS INCREASED.  MOISTURE WILL DECREASE ONCE AGAIN MONDAY
AND AND DURING THE DAY ON TUESDAY OF NEXT WEEK AS A HIGH PRESSURE
RIDGE WILL DOMINATE THE AREA.  A COLD FRONT WILL APPROACH THE AREA
TUESDAY NIGHT CAUSING THE CHANCES FOR SHOWERS AND THUNDERSTORMS TO
INCREASE.  BOUNDARY LAYER RELATIVE HUMIDITIES SHOW GREATER THAT 70
PERCENT OVER MOST AREAS OF THE ATMOSPHERE BOTH TUESDAY NIGHT THROUGH
THURSDAY OF NEXT WEEK.  WINDS WILL BE MODERATE FROM THE NORTHEAST BY
WEDNESDAY OF NEXT WEEK WITH SLIGHTLY COOLER TEMPERATURES PREDICTED.
THE AIRMASS WILL MODIFY AND GET BACK TO NORMAL BY THE NEXT
WEEKEND.
&&

.MARINE...AT NOON BUOY 20 REPORTED NORTH WINDS AT 6 KNOTS WITH GUSTS
TO 8 KNOTS AND SEAS AT 3 FEET WITH A 3 SECOND PERIOD. THE WINDS AND
SEAS WILL REMAIN LOW ACROSS THE MARINE AREAS THROUGH MONDAY AS A
WEAK PRESSURE GRADIENT CONTINUES ACROSS THE COASTAL WATERS.
NORTHERLY WINDS WILL CONTINUE TODAY BUT THE WINDS WILL SHIFT TO THE
EAST AND SOUTHEAST ON SUNDAY. SOUTHEASTERLY WINDS WILL PREVAIL
ACROSS THE MARINE AREAS MONDAY THROUGH THE MIDDLE OF NEXT WEEK.
THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES THROUGH EARLY
NEXT WEEK. A COLD FRONT WILL MOVE INTO SOUTH TEXAS TUESDAY NIGHT AND
WEDNESDAY INCREASING THE WINDS AND SEAS AND THE CHANCES FOR SHOWERS
AND ISOLATED THUNDERSTORMS. THE WINDS AND SEAS MAY INCREASE IN OR
NEAR ANY SHOWERS OR THUNDERSTORMS.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT NORTHERLY WINDS TO CALM
CONDITIONS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS
WILL CONTINUE LIGHT AND VARIABLE TO LIGHT FROM THE NORTHEAST THIS
EVENING THEN LIGHT AND VARIABLE TO CALM OVERNIGHT. THERE IS A SLIGHT
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS
OF THE CWA THIS AFTERNOON. CEILINGS AND OR VISIBILITIES MAY LOWER TO
TEMPORARY MVFR CONDITIONS IN OR NEAR ANY SHOWERS OR THUNDERSTORMS.
OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE CWA DURING THE NEXT
24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  92  78  92 /  20  20  20  10
BROWNSVILLE          74  93  77  94 /  20  20  20  10
HARLINGEN            73  96  76  96 /  20  20  20  10
MCALLEN              75  95  77  97 /  20  20  20  10
RIO GRANDE CITY      73  95  76  98 /  20  20  20  10
SOUTH PADRE ISLAND   78  87  78  88 /  20  20  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/63
Hazardous weather outlook, Sep 19, 3:55 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 PM CDT SAT SEP 19 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-201100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
355 PM CDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THOSE
PORTIONS OF DEEP SOUTH TEXAS ALONG AND WEST OF THE HIGHWAY 77
CORRIDOR THIS AFTERNOON AND EVENING. ANY OF THE STRONGER
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS...BRIEF WIND GUSTS
AND OCCASIONAL CLOUD TO GROUND LIGHTNING. BRIEF GUSTY WINDS AND
ROUGH SEAS ALONG WITH HEAVY RAIN AND OCCASIONAL LIGHTNING MAY OCCUR
WITH ANY THUNDERSTORM THAT MOVES ACROSS THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS MAY MOVE ACROSS DEEP SOUTH TEXAS AT TIMES
SUNDAY AND MONDAY. RAIN CHANCES WILL INCREASE TUESDAY THROUGH
THURSDAY AND SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
FORECASTED AS A COLD FRONT APPROACHES AND MOVES SOUTH OF OUR
REGION. STRONG THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE.
TUESDAY NIGHT, THE WINDS WILL INCREASE TO NEAR 15 KNOTS FROM THE
NORTHEAST AND SEAS WILL BUILD TO THE 2 TO 4 FEET RANGE ACROSS THE
GULF COASTAL WATERS LATE TUESDAY INTO FRIDAY. SMALL CRAFT
ADVISORIES ARE NOT EXPECTED DURING THIS PERIOD. WINDS AND SEAS
WILL BE HIGHER IN AND NEAR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

In the hours before

Special weather statement, Sep 19, 4:32 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
432 PM CDT SAT SEP 19 2009

TXZ254-256-192200-
INLAND WILLACY-COASTAL WILLACY-
432 PM CDT SAT SEP 19 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN PORTIONS OF WILLACY
COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT PORFIRIO...
UNTIL 500 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO
BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...
CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL
PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER
ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

61/MC
Special weather statement, Sep 19, 4:57 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
457 PM CDT SAT SEP 19 2009

TXZ254-255-192300-
INLAND WILLACY-INLAND CAMERON-
457 PM CDT SAT SEP 19 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST PORTIONS OF CAMERON
COUNTY...

A THUNDERSTORM...MOVING SOUTH AT 5 MPH...WILL AFFECT SEBASTIAN AND
COMBES...UNTIL 600 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE
OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS
POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS
STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 INCH PER HOUR
ARE EXPECTED.

61/MC
Special weather statement, Sep 19, 5:21 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
521 PM CDT SAT SEP 19 2009

TXZ251-253-254-192300-
INLAND WILLACY-HIDALGO-KENEDY-
521 PM CDT SAT SEP 19 2009

...STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHEAST PORTIONS OF
HIDALGO COUNTY AND EXTREME SOUTHWEST PORTIONS OF KENEDY COUNTY AS
WELL AS EXTREME NORTHWEST PORTIONS OF WILLACY COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT RURAL
SOUTHWESTERN KENEDY COUNTY AND RURAL NORTHEASTERN HIDALGO COUNTY...
UNTIL 600 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO
BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...
CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL
PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL
OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

61/MC
Local storm report, Sep 19, 5:54 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
554 PM CDT SAT SEP 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     HARLINGEN               26.20N 97.69W
09/19/2009  M60 MPH          CAMERON            TX   ASOS

&&

TS
Special weather statement, Sep 19, 6:00 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 PM CDT SAT SEP 19 2009

TXZ253-255-200000-
INLAND CAMERON-HIDALGO-
600 PM CDT SAT SEP 19 2009

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST PORTIONS OF HIDALGO
COUNTY AND WESTERN PORTIONS OF CAMERON COUNTY...

A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT
MERCEDES...WESLACO...DONNA AND LA FERIA...UNTIL 700 PM CDT. GUSTY
WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL
APPLIANCES. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

61/MC
Special weather statement, Sep 19, 6:23 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 PM CDT SAT SEP 19 2009

TXZ251-200015-
KENEDY-
623 PM CDT SAT SEP 19 2009

...STRONG THUNDERSTORMS WILL AFFECT WESTERN AND CENTRAL PORTIONS OF
KENEDY COUNTY...

AN AREA OF THUNDERSTORMS...MOVING SOUTH AT 5 MPH...WILL AFFECT RURAL
CENTRAL KENEDY COUNTY...UNTIL 715 PM CDT. GUSTY WINDS UP TO 50 MPH
MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS
AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS
EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. HAIL
UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL
CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

61/MC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 5:43 PM CDTAreal Flood AdvisoryBROCameron, Willacy62 min
Sep 19, 5:50 PM CDTSevere Thunderstorm WarningBROCameron25 min
Sep 19, 6:10 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo65 min
Sep 19, 6:41 PM CDTAreal Flood AdvisoryBROKenedy64 min
Sep 19, 6:55 PM CDTAreal Flood AdvisoryBROCameron35 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.